Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 31, NWS Midland/Odessa, TX

April 24, 2012

NWS Midland/Odessa, TX issued this red flag warning at Apr 24, 2012, 4:48 AM CDT. It took effect at Apr 24, 2012, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2012, 4:48 AM CDT (09:48 UTC)
In effect from
Apr 24, 2012, 1:00 PM CDT
Expired
Apr 24, 2012, 8:00 PM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WWUS84 KMAF 240948
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
448 AM CDT TUE APR 24 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING
FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITIES OF 15 PERCENT OR LESS...AND
HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR 20
FOOT WINDS OF 20 MPH OR MORE...HUMIDITIES OF 15 PERCENT OR LESS...AND
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITIES OF 15 PERCENT
OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS...

.VERY WARM TEMPERATURES...CONSEQUENT LOW RELATIVE HUMIDITIES...AND
SUSTAINED WIND SPEEDS AT OR ABOVE 20 MPH WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS TODAY AND
WEDNESDAY. THESE CRITICAL CONDITIONS ARE EXPECTED TO SPREAD EAST
ONTO THE SOUTHEAST NEW MEXICO PLAINS THURSDAY AFTERNOON AND
EVENING. ADDITIONAL CONCERNS ALSO INCLUDE THE POSSIBILITY OF DRY
LIGHTNING STRIKES THIS AFTERNOON AND EVENING.

NMZ114-TXZ258-242200-
/O.UPG.KMAF.FW.A.0024.120424T1800Z-120425T0100Z/
/O.NEW.KMAF.FW.W.0031.120424T1800Z-120425T0100Z/
/O.NEW.KMAF.FW.W.0032.120425T1800Z-120426T0200Z/
/O.NEW.KMAF.FW.A.0025.120426T1500Z-120427T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
348 AM MDT TUE APR 24 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...

* WIND...TODAY...SOUTHWEST 15 TO 20 MPH. WEDNESDAY...WEST 20 TO 25
  MPH. THURSDAY...SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...10 PERCENT. WEDNESDAY...5 PERCENT. THURSDAY...5 TO 10
  PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ115-242200-
/O.NEW.KMAF.FW.A.0025.120426T1500Z-120427T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
348 AM MDT TUE APR 24 2012

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHEAST NEW 
MEXICO PLAINS...

* WIND...SOUTHWEST 15 TO 20 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

44
1 follow-up statement
850 
WWUS84 KMAF 241842
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
142 PM CDT TUE APR 24 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING 
FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITIES OF 15 PERCENT OR
LESS...AND HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING 
FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITIES OF 15 PERCENT OR
LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND
VAN HORN CORRIDOR...

...FIRE WEATHER WATCH IN EFFECT THURSDAY FOR 20 FOOT WINDS OF 20
MPH OR MORE...HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH FIRE
DANGER FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS...

.UNSEASONABLY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES... AND 
SUSTAINED WIND SPEEDS AT OR ABOVE 20 MPH WILL CREATE DANGEROUS
FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND EVENING. THESE CRITICAL CONDITIONS ARE EXPECTED
TO SPREAD SOUTHWARD TO INCLUDE THE VAN HORN CORRIDOR ON
WEDNESDAY...THEN SPREAD SOUTH AND EAST TO INCLUDE SOUTHEAST NEW
MEXICO AND MUCH OF WEST TEXAS ON THURSDAY

ISOLATED HIGH-BASED THUNDERSTORMS MAY RESULT IN A FEW DRY
LIGHTNING STRIKES ALONG AND WEST OF THE PECOS RIVER LATE THIS
AFTERNOON AND EVENING.

TXZ057-250645-
/O.EXB.KMAF.FW.W.0032.120425T1600Z-120426T0200Z/
/O.EXA.KMAF.FW.A.0025.120426T1500Z-120427T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
142 PM CDT TUE APR 24 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN CORRIDOR...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE 
VAN HORN CORRIDOR...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT
WEDNESDAY. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING.

* WIND...WEDNESDAY...WEST 15 TO 25 MPH. THURSDAY...SOUTHWEST 20 TO
  25 MPH.

* HUMIDITY...5 TO 10 PERCENT EACH AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-TXZ258-250645-
/O.EXT.KMAF.FW.W.0032.120425T1600Z-120426T0200Z/
/O.CON.KMAF.FW.W.0031.000000T0000Z-120425T0100Z/
/O.CON.KMAF.FW.A.0025.120426T1500Z-120427T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
1242 PM MDT TUE APR 24 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GAUDALUPE MOUNTAINS...

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 8 PM MDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
THE GUADALUPE MOUNTAINS...

* WIND...THIS AFTERNOON...SOUTHWEST 15 TO 20 MPH.
  WEDNESDAY...WEST 20 TO 25 MPH. THURSDAY...SOUTHWEST 20 TO 25
  MPH.

* HUMIDITY...5 TO 10 PERCENT EACH AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045>048-050>053-058>063-067-074-250645-
/O.EXB.KMAF.FW.A.0025.120426T1700Z-120427T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-
142 PM CDT TUE APR 24 2012

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF 
WEST TEXAS INCLUDING THE PERMIAN BASIN...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

* WIND...THURSDAY...SOUTHWEST 15 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ115-250645-
/O.CON.KMAF.FW.A.0025.120426T1500Z-120427T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
1242 PM MDT TUE APR 24 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
SOUTHEAST NEW MEXICO...

* WIND...SOUTHWEST 15 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 24, 4:34 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 24, 4:34 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
434 AM CDT TUE APR 24 2012

.DISCUSSION...
A DIRTY UPPER RIDGE WILL TRAVERSE THE REGION IN THE NEXT FEW
DAYS...WITH WEAK VORTICITY MAXIMA TRAPPED BENEATH IT POSSIBLY
IGNITING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER
TERRAIN TODAY.  THERE IS PLENTY OF MID AND UPPER LEVEL MOISTURE...
BUT LOW LEVEL MOISTURE REMAINS ANEMIC.  SINCE HIGH TEMPERATURES WILL
SOAR WELL ABOVE NORMAL THIS AFTERNOON...THINK ANY RAINFALL FROM THE
SHOWERS AND STORMS WILL RESULT IN GUSTY WINDS...IF NOT STRONG GUSTY
WINDS.  A FEW OF THESE MAY DRIFT INTO THE WESTERN PERMIAN BASIN LATE
THIS AFTERNOON OR EVENING...BUT APPRECIABLE RAINFALL IS NOT IN THE
OFFING.  TEMPERATURES WILL BE FAIRLY HOT TODAY...BUT MOST LOCATIONS
ARE FORECASTED TO HAVE HIGHS JUST SHY OF RECORD LEVEL.

THE UPPER RIDGE WILL EXPAND FURTHER OVER THE AREA...AND RESULT IN
HIGH TEMPERATURES NEAR RECORD LEVELS WEDNESDAY AFTERNOON.  THE
RECORD HIGH FOR MIDLAND FOR APRIL 25TH IS 98 DEGREES SET IN 1996.
WITH SOUTHWESTERLY DOWNSLOPE WINDS AIDING WARMING...THINK WE MAY
REWRITE THIS ONE.  RAIN CHANCES WILL BE EVEN SLIMMER WEDNESDAY THAN
TODAY AS THE MID LEVELS DRY SOMEWHAT...AND THE LOWER LEVELS OF THE
ATMOSPHERE DRY OUT FURTHER.  THE UPPER RIDGE WILL BE FLATTENED
THURSDAY AS A SHORTWAVE TROUGH EJECTS NORTHEASTWARD OVER NEW MEXICO.
 THIS WILL KEEP HOT TEMPERATURES GOING...RAIN CHANCES NIL AND
INCREASE FIRE WEATHER CONCERNS.  FRIDAY WILL REMAIN HOT AS WESTERLY
FLOW ALOFT PERSISTS OVER THE AREA.

ON FRIDAY NIGHT AND SATURDAY...IT APPEARS SOME OF THE COOLER AIR
OVER THE CENTRAL AND NORTHERN PLAINS WILL FILTER SOUTH INTO THE AREA
BEHIND A COLD FRONT.  ALTHOUGH THE FRONT WILL PROVIDE A FOCUS FOR
THUNDERSTORMS DEVELOPMENT SATURDAY AFTERNOON...THERE DOES NOT APPEAR
TO BE MUCH MID LEVEL SUPPORT FOR CONVECTION.  SATURDAY NIGHT...THE
COOLER AIR PUSHES FURTHER SOUTH INTO THE AREA...WHILE AN EVENTUAL
SHORTWAVE TROUGH WILL GIVE MUCH OF THE AREA A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS.  HAVE INCLUDED A SLIGHT CHANCE AGAIN
SUNDAY AND SUNDAY NIGHT AS THE COLD FRONT REMAINS OVER THE
AREA...AND ADDITIONAL SHORTWAVE TROUGHS COULD BE AVAILABLE.
TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE WEEKEND IF THE
ABOVE PANS OUT...NOT ONLY FROM THE FRONT...BUT FROM THE CHANCE OF
PRECIPITATION.

&&

.FIRE WEATHER...
WV IMAGERY SHOWS A COUPLE OF SHORTWAVES MOVING THRU THE SW
CONUS...DUE TO MOVE THRU THE RIDGE THIS AFTERNOON.  MAIN CONCERNS
WILL BE DRY LIGHTNING WESTERN AREAS...AS FORECAST SOUNDINGS DEPICT
VERY DRY SUB-LAYERS.  WHILE 20 FT WINDS ARE FORECAST TO BARELY HIT
CRITICAL FIRE WX CRITERIA THIS AFTERNOON...GIVEN LOW RH/S AND VERY
HIGH FIRE DANGER...WE/LL ISSUE A RED FLAG WARNING FOR THE GUADALUPES
THIS AFTERNOON.  RIDGE BEGINS BREAKING DOWN WEDNESDAY AS AN UPPER
TROUGH MAKES LANDFALL ON THE WEST COAST...WITH CONTINUING CRITICAL
FIRE WX CONDITIONS IN THE GUADALUPES.  THURSDAY...THE UPPER TROUGH
SWINGS THRU NM...SPREADING THE FIRE WX THREAT EAST AND SOUTH.
CRITICAL FIRE WX CONDITIONS LOOK TO SPREAD WELL INTO THE WESTERN LOW
ROLLING PLAINS...AND AS FAR SOUTH AS THE DAVIS MTNS.
HOWEVER...W/TWO RFWS ALREADY IN THE PIPELINE...WE/LL ISSUE A FIRE WX
WATCH FOR JUST THE GUADALUPES AND SE NM PLAINS ATTM...FOR BREVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 94  63 100  66  /   0  10  10  10
BIG SPRING TX              94  65 102  66  /   0   0   0  10
CARLSBAD NM                96  58 103  65  /  20  20  10  10
DRYDEN TX                  94  64 105  68  /   0   0  10  10
FORT STOCKTON TX           96  67 102  67  /  10  10  10  10
GUADALUPE PASS TX          90  65  93  66  /  10  10   0   0
HOBBS NM                   94  58  98  63  /  10  10  10  10
MARFA TX                   90  47  94  51  /  20  20   0   0
MIDLAND INTL AIRPORT TX    94  65 101  65  /   0  10  10  10
ODESSA TX                  93  67 100  67  /   0  10  10  10
WINK TX                    96  62 104  66  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

     RED FLAG WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM NOON TO 8 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

44/67
Hazardous weather outlook, Apr 24, 2:30 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 AM CDT TUE APR 24 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-250730-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
230 AM CDT TUE APR 24 2012 /130 AM MDT TUE APR 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...
FROM THE GUADALUPE MOUNTAINS TO THE PRESIDIO VALLEY...AND
EASTWARD ONTO THE ADJACENT PLAINS.  THE MAIN CONCERNS WITH THESE STORMS
WILL BE DRY LIGHTNING STRIKES AND GUSTY WINDS.

VERY LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL ALSO RESULT IN
CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS...AND
A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SIMILAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN IN THE
GUADALUPE MOUNTAINS WEDNESDAY.  A RED FLAG WARNING IS IN EFFECT FOR
WEDNESDAY AFTERNOON AND EVENING.  THESE CONDITIONS ARE EXPECTED TO
SPREAD OUT ONTO THE SOUTHEAST NEW MEXICO PLAINS THURSDAY.  A FIRE
WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR
THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:48 AM CDTFire Weather WatchMAFAndrews, Borden, Dawson, Ector, Gaines, Glasscock and 8 more47 hr
Apr 24, 4:48 AM CDTRed Flag WarningMAF40 hr
Apr 24, 2:58 PM CDTHigh Wind WatchMAF48 hr

Nearby

Red Flag Warnings in Texas, 2012Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.